I am applying shampoo twice a week. My scalp is getting itchy. While I move my fingers in my hairs the dandruff is coming from my hairs. Earlier I was using Head & Shoulders Shampoo. I started using Nizoral from March 8. What Shall I do . Please guide me. Shall i stop using the Nizoral shampoo.
Are you applyint the shampoo as follows?:
Use the shampoo twice per week, unless your doctor has told you otherwise. Apply enough shampoo to create a lather and massage the scalp for 1 minute. Rinse thoroughly and repeat, leaving the lather on for an additional 3 minutes. Then rinse it off completely. Allow at least 3 days to pass between uses of ketoconazole shampoo.
Call your doctor if your condition does not improve within 2 weeks, or if your symptoms get worse.
In general, anyone with scalp itching that doesn't get better with standard shampoos should see their physician - and preferably a dermatologist.
It might come as a surprise but there are dozens of scalp conditions that look just like dandruff - but aren't dandruff ! A dermatologist can help figure out the cause (the diagnosis) ... and set you on the right track with the proper treatment.
This is especially important for anyone that not only has scalp itching, but burning, pain and hair loss as well.
Jeff Donovan MD PhD FRCPC FAAD
US & Canadian board-certified Dermatologist
- Nizoral Information for Consumers
- Nizoral Information for Healthcare Professionals (includes dosage details)
- Side Effects of Nizoral (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Jun 2011 • 1 answer
Updated 8 Jan 2015 • 2 answers
Updated 25 Jul 2016 • 1 answer
Updated 19 Apr 2018 • 2 answers
Updated 10 Aug 2018 • 1 answer